Oklahoma, 2021

Hail in Oklahoma, May 10, 2021

May 10, 2021 · NWS OUN · 4 events in 2 counties and zones

Thunderstorms tracked along the Red River during the morning hours of the 10th, with several reports of large hail received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms tracked along the Red River during the morning hours of the 10th, with several reports of large hail received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 10, 4:46 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, May 10, 4:46 AM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
546 AM CDT Mon May 10 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 219 AM CDT Mon May 10 2021

Scattered showers will continue to work east across portions of
northern Oklahoma this morning and may linger though much of the day
as minor upper level disturbance moves across Kansas. Meanwhile
further south, waa pattern develops, although models have begun to
show this pattern remaining further south across Texas than previous
runs. So will look at lowering precip chances for this afternoon,
but likely not removing entirely.

By Monday night, approaching shortwave trough will strengthen waa
across the area from west to east overnight, resulting in mainly
light precipitation developing across areas to our west and then
further east by Tuesday morning. Instability will be slow to
develop, but a few elevated thunderstorms will remain possible,
while severe weather chances remain low.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 219 AM CDT Mon May 10 2021

Widespread cloud cover and precip will limit daytime insolation and
a rather cool day is anticipated for Tuesday. Highs Tuesday will be
some 15 to 20 degrees below seasonal norms. As trough axis moves to
the east, rain chances will diminish from west to east Tuesday night
Wednesday.

Shortwave ridging will build east out of the Rockies by the end of
the week with warmer temperatures and drier conditions. This will
however put the Plains in a northwest flow pattern and we could see
High Plains convection develop and move southeast toward the area by
Friday night into Saturday. Could see another round Saturday night
into Sunday, perhaps a bit further east as ridge begins to shift
east as western trough develops into the western conus. Model
differences keep latter part of extended with lower confidence, but
pattern would suggest a higher probability of severe weather as we
go into the following week.

&&

.AVIATION...
(12Z TAFS)
Issued at 541 AM CDT Mon May 10 2021

Showers will move through northwest and north central OK this
morning. Mostly MVFR conditions are expected at each site
throughout the period. NNE winds will prevail across the area.
Ceilings could come up to VFR in the early afternoon, but then are
expected to drop by down to MVFR this evening again. Showers
could impact each site towards the end of the period.

&&

.UPPER AIR...
Issued at 541 AM CDT Mon May 10 2021

No soundings are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  50  57  49 /  10  40  70  30
Hobart OK         67  49  57  48 /  10  40  70  30
Wichita Falls TX  64  54  61  52 /  20  50  80  40
Gage OK           62  43  54  43 /  20  40  60  30
Ponca City OK     63  47  59  48 /  40  30  60  30
Durant OK         64  54  61  53 /  30  50  80  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...13
Hazardous weather outlook, May 10, 7:04 AM CST, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
804 AM CDT Mon May 10 2021

OKZ004>048-050>052-TXZ083>090-111315-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
804 AM CDT Mon May 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
A few thunderstorms will be possible across portions of southern
Oklahoma and western north Texas today with chances spreading
across parts of western Oklahoma late tonight. A strong to
marginally severe storm or two may occur this morning thru late this
afternoon across far southern Oklahoma. The strongest storms may
be capable of producing up to quarter size hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances persist Tuesday and Wednesday across parts of
the area, but severe weather appears unlikely at this time.

Thunderstorm chances return to parts of Oklahoma and western north
Texas Friday night and continue through Sunday. A few strong to
severe storms appear possible with this activity.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 10, 6:30 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 AM CDT Mon May 10 2021

OKZ044-TXZ086-090-101315-
Cotton OK-Clay TX-Wichita TX-
730 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
northwestern Clay and east central Wichita Counties Until 815 AM
CDT...

AT 729 AM CDT, a strong thunderstorm was located 4 miles west of
Sheppard AFB, moving east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Petrolia, Byers, Dean,
Sheppard AFB, Pleasant Valley, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3404 9868 3423 9815 3416 9814 3415 9814
      3415 9813 3408 9812 3407 9812 3406 9811
      3396 9809 3394 9865
TIME...MOT...LOC 1229Z 256DEG 36KT 3400 9858

03
Special weather statement, May 10, 7:29 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
829 AM CDT Mon May 10 2021

OKZ045-046-050-TXZ090-101415-
Love OK-Carter OK-Jefferson OK-Clay TX-
829 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter...central Jefferson and northeastern Clay Counties Until 915
AM CDT...

AT 828 AM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Sugden to 4 miles southeast of Ryan to 4 miles
south of Oscar, moving east at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Ryan, Sugden, Grady, Rubottom, Oscar, Burneyville, Courtney and
Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3388 9745 3390 9745 3392 9749 3390 9759
      3395 9759 3399 9767 3389 9780 3395 9814
      3409 9812 3413 9765 3406 9733 3395 9713
TIME...MOT...LOC 1328Z 262DEG 38KT 3402 9807 3397 9792 3392 9778

03
Special weather statement, May 10, 8:02 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
902 AM CDT Mon May 10 2021

OKZ039-045-046-101430-
Stephens OK-Carter OK-Jefferson OK-
902 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter and northeastern Jefferson Counties Until 930 AM
CDT...

AT 859 AM CDT, a strong thunderstorm was located near Loco, moving
east at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Healdton, Loco, Graham, Pooleville and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3434 9775 3444 9735 3424 9735 3422 9773
TIME...MOT...LOC 1359Z 261DEG 37KT 3429 9764

03

The radar

The Dallas/Ft Worth radar (KFWS), 149 km away, was scanning. The volume nearest the first event began at 14:05 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Love

When
May 10, 8:06 AM CST
Where
Love County, Burneyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.910, -97.300

Hail, Love

When
May 10, 8:34 AM CST
Where
Love County, 2.07 mi S of Thackerville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.760, -97.140

Hail, Bryan

When
May 10, 6:34 PM CST
Where
Bryan County, 1.15 mi SSE of Yuba
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.794, -96.205

Hail, Bryan

When
May 10, 6:54 PM CST
Where
Bryan County, 3.59 mi SE of Wade
Measured
2.5 in hail
Reported by
Public
Coordinates
33.850, -96.040

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961080, 961082, 961084, 961085.